Sweatsox
  • 6 replies
  • 856 views
  • 6 followings
Sweatsox, December 14,  2020  3:50pm EST

5mg or 2.5?

Hi.  I was recently diagnosed with AFib and immediately put on a 5mg dossage of Eliquis twice daily,  I am getting very lightheaded and tired and somewhat weezy with phisical activity. Prior yo the Eliquis I swam and walked daily with no issues. I see my cardiology-trained primary doctor tomorrow and an EP next week and then a cardiologist soon after that. Do you thionk that 2.5 mg would be a better dossage?

6 Replies
  • gretske
    gretske, December 14,  2020  4:42pm EST

    When I had an afib incident, I was also put on Eliquis and had the same symptoms. Then I had a cardioversion and later, an ablation. I didn't have a fib for over 3 years and went off the Eliquis. I felt great! Earlier this year, I went in for a knee replacement in March, and they said I was in a fib, so the surgery was cancelled and I went back on Eliquis, which I am to this day. I don't like it at all! It sucks and has all the downsides you listed, plus a couple more. But, I don't want to have a stroke. I am assessing what to do next and would love to stay in touch with you and anyone else in the same position. There must be alternatives, other than blood thinners or anti-coagulants.

     

  • dsavoie1953
    dsavoie1953, December 14,  2020  11:49pm EST

    My reply. Yes. There is an alternative. Find out what is the root cause of AFIB? Is it blood pressure? Is it upper artria or lower ventricle? Is it sleep apnea? Insommia? Blood work - thyroid? What test have you taken to determine root cause? Did you you have an RF Ablation? It is not uncommon to have another RF Ablation. 

    Get a good EP to perform an RF Ablation.

     

    Go to StopAfib.org and  https://www.healthyseminars.com/bio/marlene-merritt

     

  • MellanieSAF
    MellanieSAF, December 15,  2020  8:05am EST

    The 5 mg dose is the standard approved dose of Eliquis for preventing afib strokes whereas the 2.5 mg dose is the standard approved dose for VTE. Only in rare cases is 2.5 mg approved for afib stroke prevention - it requires two of these three conditions to do so: (1) Age 80+; (2) Kidney disease; (3) Very low weight. If you do not meet two of those three criteria, your cardiologist is unlikely to consider it appropriate to change you to the lower dose as doing so without those conditions may mean that you are not protected from stroke. 

    Generally, fatigue and light-headedness are due to afib, or to beta blockers, but not Eliquis. It could also be due to low blood pressure or dehydration. But, if that is the only thing that has changed, it is worth discussing with your doctor.

    If you truly do not like taking a blood thinner, then a left atrial appendage occlusion device is an option to consider and discuss with your doctor.  

    And, as Dennis suggested, eliminating afib through a procedure may also be an option. 

    Mellanie

  • Thumper2
    Thumper2, December 15,  2020  8:09am EST

    Sweatsox, yes, there are "blood thinners" other than  Eliquis (Pradaxa and a couple of others).  I  have been on Warfarin (coumadin)  for 15 years,and it is not only inexpensive but works well for me --  I am tested once a month and do not have  to limit my diet or anything else.  However, coumadin does not  work well for everyone, as Mellanie says.  Your EP should be  able to suggest options for you.  And I agree with DSavoie that an ablation would probably be a good idea. As I've said elsewhere,  it's the closest thing there is, to a "cure" for AFib.  However,  finding  the root  cause  of your  AFib is something which almost none of  us know!   But it's a good thing to be aware of what "triggers" set off  your episodes.  In the meantime, stay well-hydrated  (6-8 cups of water per day), and let us know how  things are going!

    Thumper2 (Judy)

  • Sweatsox
    Sweatsox, December 16,  2020  9:10am EST

    Hello Everyone.  I met with my primary yesterday and she discussed an ablation or a cardioversion.  She works closely with an EP and a cardiologist and consulted with both.  Since my daignosis one month ago, I have lost 20 pounds and stopped all alcohol and for that reason the primary believes that the first course of action should be a cardioversion with a possible ablation if it doesn't work.  She is consulting with the cardiologist, under who she trained, today,  I will eremain on the 5 mg dose of Eliquis but she reduced my Lisinopril (BP) dosage to to 5 mg. Thank you all for your input, it is greatly appreciated.  I will keep you informed.

  • Thumper2
    Thumper2, December 17,  2020  8:38am EST

    Sweatsox, that sounds like a good course of action!  We look forward to hearing more about how things go.

    Thumper2 (Judy)

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active